TITLE

Symmetric Willmore surfaces of revolution satisfying natural boundary conditions

AUTHOR(S)
Bergner, Matthias; Dall'Acqua, Anna; Fröhlich, Steffen
PUB. DATE
November 2010
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p361
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We consider the Willmore-type functional where H and K denote mean and Gaussian curvature of a surface Γ, and $${\gamma \in [0,1]}$$ is a real parameter. Using direct methods of the calculus of variations, we prove existence of surfaces of revolution generated by symmetric graphs which are solutions of the Euler-Lagrange equation corresponding to $${\mathcal{W}_{\gamma}}$$ and which satisfy the following boundary conditions: the height at the boundary is prescribed, and the second boundary condition is the natural one when considering critical points where only the position at the boundary is fixed. In the particular case γ = 0 these boundary conditions are arbitrary positive height α and zero mean curvature.
ACCESSION #
54354949

 

Related Articles

  • A Method of the Origin Parameters Used in the Calculation of the Critical Load for Beams with Variable Cross Sectional Area. Vasilescu, Şerban; Ilinca, Costin // Petroleum - Gas University of Ploiesti Bulletin, Technical Serie;2012, Vol. 64 Issue 1, p41 

    In the paper is presented a method of the origin parameters that can be used in order to calculate the critical load for a axially compressed beam with variable cross sectional area. The results obtained are analysed in a calculus example.

  • Stationary rotating surfaces in Euclidean space. López, Rafael // Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p333 

    stationary rotating surface is a compact surface in Euclidean space whose mean curvature H at each point x satisfies 2 H( x) = a r( x) + b, where r( x) denotes the distance from x to a fixed straight-line L, and a and b are constants. These surfaces are solutions of a variational problem that...

  • Analyticity of the sine family with L p-maximal regularity for second order Cauchy problems. Yong Zhong Huang; Meng Cheng Wang // Acta Mathematica Sinica;Mar2010, Vol. 26 Issue 3, p561 

    If the second order problem ü( t)+ B $$ \dot u $$( t)+ Au( t) = f( t), u(0) = $$ \dot u $$(0) = 0 has L p-maximal regularity, 1 < p < ∞, the analyticity of the corresponding propagator of the sine type is shown by obtaining the estimates of | λ( λ2 + λB + A)−1| and | B(...

  • Some Sandwich Theorems for Certain Analytic Functions Defined by Convolution. Aouf, M. K.; Mostafa, A. O. // European Journal of Pure & Applied Mathematics;2010, Vol. 3 Issue 4, p641 

    Abstract. In this paper, we obtain some applications of first order differential subordination and superordination results for some analytic functions defined by convolution.

  • Global solutions of the heat equation with a nonlinear boundary condition. Ishige, Kazuhiro; Kawakami, Tatsuki // Calculus of Variations & Partial Differential Equations;Nov2010, Vol. 39 Issue 3/4, p429 

    We consider the heat equation with a nonlinear boundary condition, where $${\Omega = \{x = (x^{\prime},x_N) \in {\bf R}^{N} : x_N > 0\}, N \ge 2, \partial_t = \partial{/}\partial t , \partial_\nu = -\partial{/}\partial x_{N}}$$, p > 1 + 1/ N, and ( N − 2) p < N. In this paper we give a...

  • An Optimal Inventory Policy for Items having Linear Demand and Variable Deterioration Rate with Trade Credit. Sarbjit, Singh; Shivraj, Singh // Journal of Mathematics & Statistics;2009, Vol. 5 Issue 4, p330 

    Problem statement: Demand considered in most of the classical inventory models is constant, while in most of the practical cases the demand changes with time. In this study model has been framed to study the items whose demand changes with time and deterioration rate increases with time. The...

  • APPLICATION OF THE DIFFERENTIAL TRANSFORM METHOD TO DIFFERENTIAL-ALGEBRAIC EQUATIONS WITH INDEX 2. OSMANOGLU, Murat; KURULAY, Muhammet; BAYRAM, Mustafa // Afyon Kocatepe University Journal of Science;2008, Vol. 8 Issue 1, p259 

    No abstract available.

  • A class of degenerate fractional evolution systems in banach spaces. Fedorov, V.; Debbouche, A. // Differential Equations;Dec2013, Vol. 49 Issue 12, p1569 

    By using the notion of strongly ( B, p)-sectorial operator and fractional differential calculus, we analyze the unique solvability of the Cauchy and Showalter problems for a class of degenerate fractional evolution systems. The results are used for the analysis of partial differential equations...

  • partial differentiation.  // Hutchinson Dictionary of Scientific Biography;2005, p1 

    Form of differential calculus in which instead of a function y = f(x)—which has one variable—a function of two or more variables is considered; for example, z = f(x,y). Such functions represent a surface in three-dimensional space.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics